Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 387, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 2, 2007, 4:01 PM CDT for Bell County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2007, 4:01 PM CDT (21:01 UTC)
- Expired
- Aug 2, 2007, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Bell County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:00 PM CDT | FLASH FLOOD | Temple, TX | FLOODING ALONG I-35 IN TEMPLE AND ON SEVERAL ROADS IN HOLLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 022102
FFWFWD
TXC027-030000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
401 PM CDT THU AUG 2 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BELL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 401 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LITTLE RIVER-ACADEMY...OR
ABOUT 7 MILES SOUTH OF TEMPLE. THE STORM PRODUCING VERY HEAVY RAIN
WAS NEARLY STATIONARY. AT LEAST TWO TO THREE INCHES OF RAIN HAS
FALLEN AND ANOTHER TWO TO THREE INCHES WILL BE POSSIBLE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELTON...MIDWAY...PENDLETON...AND TROY
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3088 9765 3076 9732 3091 9726 3105 9712
3128 9728
$$
132 follow-up statements
000
WGUS74 KFWD 022236
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
536 PM CDT THU AUG 2 2007
TXC027-030000-
BELL TX-
536 PM CDT THU AUG 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EASTERN BELL COUNTY...
AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
THE WARNED AREA. SEVERAL INCHES OF RAIN HAS ALREADY FALLEN AND
ANOTHER INCH WILL BE POSSIBLE THROUGH 7 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY...TEMPLE
AND BELTON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3088 9765 3076 9732 3091 9726 3105 9712
3128 9728
$$
13000
WGUS74 KFWD 030005
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CDT THU AUG 2 2007
TXC027-030015-
BELL TX-
705 PM CDT THU AUG 2 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN BELL COUNTY...
THE RAIN HAS ENDED ACROSS THE COUNTY AND LOCAL LAW ENFORCEMENT
INDICATED THAT ONLY MINOR FLOODING WAS OCCURRING.
LAT...LON 3088 9765 3076 9732 3091 9726 3105 9712
3128 9728
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:45 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 2, 2:45 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT THU AUG 2 2007 .DISCUSSION... HAVE CONTINUED THE DRYING/WARMING TREND. DID DROP HIGH TEMPS TO JUST BELOW TRIPLE DIGITS. REASON...MODELS SHOWING WEAK TROPICAL WAVE ENTERING TX COAST THROUGH THE WEEKEND. WAVE WILL PRODUCE RAIN TO THE SOUTHEAST OF OUR CWA...NONE UP HERE...BUT WE WILL SEE ENOUGH HIGH CLOUD FROM THIS SYSTEM TO LIKELY HELP LOWER HIGH TEMPS JUST A BIT. IN ADDITION...OUR USUAL SUMMER HAS A VERY SHALLOW MOIST LAYER THAT MIXES OUT DURING THE DAY. DEW POINTS DROP AS TEMPS RISE...AND THE DRIER AIR HEATS UP QUICKER. AGAIN...MODELS SHOW MOIST LAYER A BIT THICKER. THIRD FACTOR...ALL THE GREEN PLANTS WE HAVE...WHICH ARE USUALLY BROWN BY NOW...WILL ADD THEIR EVAPOTRANSPIRATION MOISTURE TO THE ATMOSPHERE AS WELL. END RESULT...AFTERNOON HEAT INDICES WILL STILL BE IN THE 105-110 RANGE BUT THE HIGH TEMPERATURE WILL LIKELY STAY A SHADE UNDER 100. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 97 76 97 78 / 30 10 10 10 10 WACO, TX 72 94 75 97 77 / 30 20 10 10 10 PARIS, TX 70 95 73 97 74 / 20 10 10 10 10 DENTON, TX 71 96 73 97 76 / 20 10 10 10 10 MCKINNEY, TX 71 96 72 96 75 / 20 10 10 10 10 DALLAS, TX 75 96 77 97 78 / 20 10 10 10 10 TERRELL, TX 72 94 74 97 75 / 20 10 10 10 10 CORSICANA, TX 73 94 75 96 75 / 30 20 10 10 10 TEMPLE, TX 73 93 74 95 74 / 40 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84
Hazardous weather outlook, Aug 2, 3:45 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT THU AUG 2 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 345 PM CDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THIS EVENING. CLOUD TO GROUND LIGHTNING...GUSTY WINDS TO 45 MPH...AND LOCALLY HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS. THE HEAVY RAIN MAY RESULT IN SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY SOUTH OF I-20 AND AGAIN SATURDAY AFTERNOON ALONG AND SOUTHEAST OF A TEMPLE TO PALESTINE LINE. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN HAZARDS. HOT AND HUMID CONDITIONS NEAR HEAT ADVISORY CRITERIA ARE EXPECTED ACROSS MOST OF NORTH TEXAS EARLY NEXT WEEK. AFTERNOON HIGH TEMPERATURES WILL WARM IN THE MIDDLE AND UPPER 90S WITH AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 105. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...MAINLY FOR FLOODING REPORTS.
In the hours before
Local storm report, Aug 2, 12:44 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1244 PM CDT THU AUG 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM FLASH FLOOD BRECKENRIDGE 32.76N 98.91W
08/02/2007 STEPHENS TX LAW ENFORCEMENT
CITY/SIDE STREETS IN BRECKENRIDGE EXPERIENCED FLOODING.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:06 PM CDT | River Flood Warning | FWD | Dallas | 24 hr |
| Aug 2, 9:26 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 3 days |
| Aug 2, 11:46 AM CDT | Flash Flood Warning | FWD | Stephens | 3 hr |
| Aug 2, 4:37 PM CDT | Special Weather Statement | FWD | Rains | 23 min |
| Aug 2, 6:33 PM CDT | Special Weather Statement | FWD | Fannin | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.